Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Does Elecare cause blood and mucus in stool?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
Hi my daughter has been on elecare since 7 weeks until now 4.5 months because she had blood and mucus in her stools. The blood and mucus was clear on elecare for 3 months and now it seems to be back again with a rash on abdomen (small pink and clear dots on skin) and chest with a cold. Is she reacting to elecare also after 3 months or is it a viral as she has no fever. Am so worried as elecare is last resort in formula. What next ?
Posted Tue, 26 Aug 2014 in Child Health
 
 
Answered by Dr. Deepak Kishore Kaltari 18 minutes later
Brief Answer:
Get Stool examination done

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Ms XXXX

Elecare us Hypoallergenic feed and is unlikely to be the cause. Feed allergy usually manifest with blood and mucous in stools. It is less likely accompanied by rash .
Before attributing the symptoms of blood and mucous in stools , it is important to confirm it by getting Stool examination done.
Consult your Physician for the stools examination. Presence of excess Eosinophil in stool is suggestive of feed allergy. Also good clinical examination of perianal region is required to rule out local pathology as cause of symptoms.

Do get back to me if you need any further assistance, will be glad to assist you.


Take care

Best regards
Dr Deepak XXXXXXX
MBBS, MS, MCh
Consultant Pediatric Surgeon
Above answer was peer-reviewed by
 
Follow-up: Does Elecare cause blood and mucus in stool? 10 minutes later
Can you please clarify What food allergy as she is only on elecare formula and not on any foods yet . Are you referring to the corn syrup used in elecare formula?
 
 
Answered by Dr. Deepak Kishore Kaltari 3 minutes later
Brief Answer:
Feed is also referred as food

Detailed Answer:
Hi

Elecare is infant formula feed and is referred as feed. As it's the only food of baby it is also referred to as food or feed allergy.
I would suggest you the following

1. Thorough examination by Physician
2. Stool Routine and Microscopic examination


Take care

Best regards
Dr Deepak
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor